MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER
Model Number 5913230
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that prior to use on patient, the introducer sheath was allegedly identified to be 15f instead of 16.5f through the packaging.It was further reported that the device was not opened or used.There was no reported patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a dhr review is not required, however it was requested.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 16 fr d/l equistream xk hemodialysis x23 cm str catheter with surecuff kit was returned for evaluation.Visual and microscopic evaluations were performed.The investigation is confirmed for incorrect component, as gross examination showed the peal-apart sheath to be 15.0 fr with 5.61 mm od x 13.2 cm with an 17.6 cm introducer.The most likely root cause is due to a mix-up at the supplier where the incorrect sheath was mixed with the correct sheath.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
EQUISTREAM XK LONG-TERM HEMODIALYSIS CATHETER
Common Device Name
DIALYSIS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8395666
Report Number3006260740-2019-00467
Device Sequence Number3014324
Product Code MSD
UDI-Device Identifier00801741013843
UDI-Public(01)00801741013843
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number5913230
Device Catalogue Number5913230
Device Lot NumberRECV3572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1